Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 21, 2011, 8:29 PM EDT for Bay County, Midland County, Saginaw County, Michigan. It was in force for 76 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 21, 2011, 9:45 PM EDT
- In force
- 76 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, MI, Midland County, MI, Saginaw County, MI
The radar
The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:50 PM EDT | TSTM WND DMG | Freeland, MI | SEVERAL TREES BLOW DOWN. |
| Jun 21, 9:20 PM EDT | TSTM WND DMG | Freeland, MI | SEVERAL TREES DOWN IN THE NORTHERN PART OF TOWN. |
| Jun 21, 9:40 PM EDT | TSTM WND GST 65 | 5 Se Auburn, MI | MULTIPLE POWER LINES DOWN. |
| Jun 21, 9:43 PM EDT | TSTM WND GST 80 | Oakley, MI | COUNTY DISPATCH ALSO REPORTED MULTIPLE TREES DOWN THROUGHOUT SAGINAW COUNTY. |
| Jun 21, 9:53 PM EDT | TSTM WND DMG | Essexville, MI | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:57 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3352 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS53 KDTX 220029
SVRDTX
MIC017-111-145-220145-
/O.NEW.KDTX.SV.W.0040.110622T0029Z-110622T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
829 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAY COUNTY IN SOUTHEAST MICHIGAN...
MIDLAND COUNTY IN SOUTHEAST MICHIGAN...
SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 945 PM EDT
* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SHEPHERD
TO ST. LOUIS TO 8 MILES SOUTHWEST OF ITHACA...AND MOVING NORTHEAST
AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLEASANT VALLEY AROUND 835 PM EDT.
OIL CITY AROUND 840 PM EDT.
COLEMAN AND FENMORE AROUND 850 PM EDT.
NORTH BRADLEY AND GORDONVILLE AROUND 855 PM EDT.
MARION SPRINGS AND SANFORD AROUND 900 PM EDT.
EDENVILLE AND BRANT AROUND 905 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... ST. CHARLES... SANFORD...
SAGINAW... PLEASANT VALLEY... PINCONNING...
OIL CITY... OAKLEY... MUNGER...
MIDLAND... MERRILL... MARION SPRINGS...
LINWOOD... KAWKAWLIN... FREELAND...
FRANKENMUTH... ESSEXVILLE... EDENVILLE...
COLEMAN... CHESANING... BRIDGEPORT...
BIRCH RUN... BENTLEY... BAY CITY...
AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
4392 8403 4391 8390 4378 8392 4375 8394
4368 8391 4361 8369 4359 8368 4358 8370
4322 8370 4322 8393 4313 8393 4313 8436
4346 8438 4347 8461
TIME...MOT...LOC 0030Z 237DEG 32KT 4361 8474 4340 8461
4321 8469
WIND...HAIL 60MPH 1.00IN
$$
MR/CB3 follow-up statements
694
WWUS53 KDTX 220048
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
848 PM EDT TUE JUN 21 2011
MIC017-111-145-220145-
/O.CON.KDTX.SV.W.0040.000000T0000Z-110622T0145Z/
BAY MI-MIDLAND MI-SAGINAW MI-
848 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAGINAW...
MIDLAND AND BAY COUNTIES UNTIL 945 PM EDT...
AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OIL CITY TO 6 MILES EAST OF
PLEASANT VALLEY TO MERRILL...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GARFIELD AND GORDONVILLE AROUND 855 PM EDT.
SWAN CREEK AND SHIAWASSEE NATIONAL WILDLIFE REFUGE AROUND 900 PM
EDT.
AVERILL AND SANFORD AROUND 905 PM EDT.
HOPE AND SAGINAW AROUND 910 PM EDT.
BOMBAY AND CARROLLTON AROUND 915 PM EDT.
INDIANTOWN AND FRANKENMUTH AROUND 920 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... ST. CHARLES... SANFORD...
SAGINAW... PLEASANT VALLEY... PINCONNING...
OIL CITY... OAKLEY... MUNGER...
MIDLAND... MERRILL... MARION SPRINGS...
LINWOOD... KAWKAWLIN... FREELAND...
FRANKENMUTH... ESSEXVILLE... EDENVILLE...
COLEMAN... CHESANING... BRIDGEPORT...
BIRCH RUN... BENTLEY... BAY CITY...
AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
4392 8403 4391 8390 4378 8392 4375 8394
4368 8391 4361 8369 4359 8368 4358 8370
4322 8370 4322 8393 4313 8393 4313 8436
4346 8438 4347 8461
TIME...MOT...LOC 0048Z 235DEG 32KT 4357 8452 4354 8444
4341 8427
WIND...HAIL 70MPH 1.00IN
$$
MR/CB472
WWUS53 KDTX 220056
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
856 PM EDT TUE JUN 21 2011
MIC017-111-145-220145-
/O.CON.KDTX.SV.W.0040.000000T0000Z-110622T0145Z/
BAY MI-MIDLAND MI-SAGINAW MI-
856 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAGINAW...
MIDLAND AND BAY COUNTIES UNTIL 945 PM EDT...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF OIL CITY TO 8
MILES SOUTH OF SANFORD TO MERRILL...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SWAN CREEK AND LAPORTE AROUND 900 PM EDT.
AVERILL AND SANFORD AROUND 905 PM EDT.
HOPE AND FOSTERS AROUND 910 PM EDT.
BOMBAY AND CARROLLTON AROUND 915 PM EDT.
ZILWAUKEE AND FRANKENMUTH AROUND 920 PM EDT.
INDIANTOWN AND GERA AROUND 925 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... ST. CHARLES... SANFORD...
SAGINAW... PLEASANT VALLEY... PINCONNING...
OIL CITY... OAKLEY... MUNGER...
MIDLAND... MERRILL... MARION SPRINGS...
LINWOOD... KAWKAWLIN... FREELAND...
FRANKENMUTH... ESSEXVILLE... EDENVILLE...
COLEMAN... CHESANING... BRIDGEPORT...
BIRCH RUN... BENTLEY... BAY CITY...
AUBURN...
A SECOND STORM WAS LOCATED NEAR FREELAND MOVING NORTH AT 10 MPH.
THIS STORM WILL BE NEAR FREELAND THROUGH 900 PM EDT. THIS PARTICULAR
STORM MAY PRODUCE HAIL IN EXCESS OF ONE INCH IN DIAMETER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
4392 8403 4391 8390 4378 8392 4375 8394
4368 8391 4361 8369 4359 8368 4358 8370
4322 8370 4322 8393 4313 8393 4313 8436
4346 8438 4347 8461
TIME...MOT...LOC 0055Z 235DEG 32KT 4361 8445 4358 8437
4345 8425
WIND...HAIL 70MPH 1.00IN
$$
MR/CB206
WWUS53 KDTX 220116
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
916 PM EDT TUE JUN 21 2011
MIC017-111-145-220145-
/O.CON.KDTX.SV.W.0040.000000T0000Z-110622T0145Z/
BAY MI-MIDLAND MI-SAGINAW MI-
916 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAGINAW...
MIDLAND AND BAY COUNTIES UNTIL 945 PM EDT...
AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AUBURN TO 6 MILES NORTHWEST OF
ST. CHARLES TO ELSIE...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GARFIELD AND ST. CHARLES AROUND 925 PM EDT.
LINWOOD AND SWAN CREEK AROUND 930 PM EDT.
BAY CITY STATE RECREATION AREA AROUND 935 PM EDT.
LAYTON CORNERS AND SHIAWASSEE NATIONAL WILDLIFE REFUGE AROUND 940
PM EDT.
ZILWAUKEE AND SAGINAW AROUND 945 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... ST. CHARLES... SANFORD...
SAGINAW... PLEASANT VALLEY... PINCONNING...
OIL CITY... OAKLEY... MUNGER...
MIDLAND... MERRILL... MARION SPRINGS...
LINWOOD... KAWKAWLIN... FREELAND...
FRANKENMUTH... ESSEXVILLE... EDENVILLE...
COLEMAN... CHESANING... BRIDGEPORT...
BIRCH RUN... BENTLEY... BAY CITY...
AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
4392 8403 4391 8390 4378 8392 4375 8394
4368 8391 4361 8369 4359 8368 4358 8370
4322 8370 4322 8393 4313 8393 4313 8436
4346 8438 4347 8461
TIME...MOT...LOC 0116Z 235DEG 32KT 4359 8407 4338 8420
4315 8431
WIND...HAIL 60MPH 1.00IN
$$
MR/CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:25 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 21, 7:25 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 725 PM EDT TUE JUN 21 2011 .AVIATION... //DISCUSSION... A GENEROUS PATTERN OF CONVECTION IS UNDERWAY DURING THE EVENING FROM SOUTHWEST LOWER MICHIGAN INTO NORTHWEST OHIO. EXPECT THIS ACTIVITY TO AFFECT THE TERMINAL SITES AS IT DEVELOPS TOWARD THE NORTHEAST BUT IN MORE OF A WEAKENED STATE COMPARED TO OBSERVATIONS AT PRESS TIME. THAT STILL MEANS A FEW BURSTS OF HEAVY RAINFALL AND STRONG WIND GUSTS ROUGHLY DURING THE 01-04Z TIME PERIOD THIS EVENING. AFTER THAT, ADDITIONAL SHOWER DEVELOPMENT WILL BE POSSIBLE DUE TO ELEVATED/NOCTURNAL INSTABILITY BUT MOST OF THAT WILL BE TO THE NORTH AND EAST OF THE TERMINAL SITES. THAT IS ASSUMING THE ONGOING STORMS OVER WISCONSIN/ILLINOIS, WHICH LOOK STRONGLY DEPENDENT ON SURFACE HEATING, WEAKEN OR DISSIPATE AFTER SUNSET. THE WARM SECTOR OF THE UNSEASONABLY LARGE LOW PRESSURE SYSTEM OVER THE MIDWEST WILL COVER SE MICHIGAN LATER IN THE NIGHT THROUGH WEDNESDAY MORNING. SOUTHERLY GRADIENT FLOW IS EXPECTED TO BE STRONG ENOUGH TO PREVENT MUCH FOG FORMATION BUT ALLOW STRATUS DEVELOPMENT BY SUNRISE. THIS IS EXPECTED TO CONSTITUTE AN MVFR CEILING UNTIL AT LEAST LATE MORNING BEFORE MIXING OUT TO VFR DURING THE AFTERNOON. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS THEN POSSIBLE AS SURFACE HEATING INTENSIFIES BY MID TO LATE WEDNESDAY AFTERNOON. FOR DTW... THE CLUSTER OF THUNDERSTORM ACTIVITY OVER NORTHWEST OHIO HAS BEEN INCREASING IN AREAL COVERAGE ENOUGH TO INCLUDE IN THE FORECAST FOR THIS EVENING, MAINLY BETWEEN 01Z AND 04Z. WARM SECTOR STRATUS IS A GOOD BET TOWARD SUNRISE THROUGH WEDNESDAY MORNING ENSURING CEILING BELOW 5000 FEET EVEN INTO WEDNESDAY AFTERNOON. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE THUNDERSTORMS WILL IMPACT THE TERMINAL THIS EVENING. * HIGH CONFIDENCE CEILING WILL FALL BELOW 5000 FEET LATE TONIGHT THROUGH WEDNESDAY MORNING. && .PREV DISCUSSION...ISSUED 335 PM EDT TUE JUN 21 2011 SHORT TERM...TONIGHT AN OCCLUDED LOW OVER THE UPPER MIDWEST WILL HAVE NO SHORTAGE OF MOISTURE TO WORK WITH THIS EVENING AS NESDIS BLENDED TPW PRODUCT SHOWS A HEALTHY FETCH OF LOW-LATITUDE MOISTURE BEING PULLED INTO THE SYSTEM FROM THE SOUTHWEST. SATELLITE-DERIVED PWATTS OVER THE GREAT LAKES ARE IN EXCESS OF 1.5 INCHES AND RANGE FROM 150 TO 200 PERCENT OF NORMAL. OBSERVED DEWPOINTS THIS AFTERNOON ARE IN THE MID 70S ACROSS SOUTHERN PARTS OF THE FORECAST AREA. MODEL PROGS SHFIT THE PLUME OF CONTINUING H7 MOISTURE TRANSPORT AND 1.5-2.0 INCH PWATTS EASTWARD ACROSS THE AREA OVERNIGHT. THE REAL QUESTION WILL BE THE EXTENT OF FORCING OVER THE AREA TO SUPPORT SHRA/TSTM DEVELOPMENT. AT THIS TIME...THE MOST PROMISING FOCUS FOR DEVELOPMENT IS A BAND OF MODERATE TO STRONG SFC-700MB FGEN INDICATED BY THE GFS AND NAM. THIS BAND WILL SET UP ALONG ALONG A NW-SE AXIS FROM SOUTHERN MN/WI SOUTHEASTWARD INTO LOWER MICHIGAN. THE NAM IS BY FAR THE MORE AGGRESSIVE MODEL WITH REGARDS TO BOTH THE STRENGTH AND THE EASTWARD EXTENT OF THE LOW LEVEL FORCING BUT NEITHER SUGGEST THAT IT WILL BE ABLE TO EXTEND VERY FAR INTO SE MICHIGAN...SO COVERAGE WILL BE QUESTIONABLE OVER AT LEAST THE EASTERN HALF OF THE CWA. EVEN AFTER THE AREA OF FRONTALLY FOCUSED SHRA/TSTM ACTIVITY LIFTS NORTH...CHANCES FOR PRECIP WILL INCREASE AGAIN LATE TONIGHT AS THE RIDGE AXIS SHIFTS TO THE EAST AND MORE OF THE AREA IS OPEN TO SOUTHWESTERLY FLOW ALOFT THE POTENTIAL FOR EMBEDDED SHORTWAVES TO TRIGGER ADDITIONAL ACTIVITY. SEVERE POTENTIAL IS NOT A CONCERN EXCEPT OVER THE SOUTHERN TIER OF COUNTIES THIS AFTERNOON WHERE DAYTIME HEATING AND A MOIST AIRMASS HAS ALLOWED T/TDS TO RISE TO AROUND 90/75 OR SO BY 18Z...WHICH SHOWS UP AS 4000+ J/KG OF CAPE IN THE MOST RECENT LAPS ANALYSIS. MLCAPE IS MORE LIKELY IN THE 2500-3000 J/KG RANGE. THINGS REMAIN CAPPED FOR NOW...BUT A CONVERGENCE BOUNDARY IS EVIDENT OVER EASTERN INDIANA EXTENDING NORTHWARD INTO SOUTHERN MI. CONVECTION HAS INITIATED ALONG THE SOUTHERN EXTENT OF THIS BOUNDARY AND THERE IS CONCERN THAT THE SAME MAY BE POSSIBLE FURTHER NORTH OVER SOUTHERN MI. HOWEVER...EVEN WITH AMPLE SFC INSTABILITY...A WEAK SYNOPTIC SCALE WIND FIELD AND RELATIVELY WARM MID LEVELS WILL PRECLUDE ORGANIZED CONVECTION. HOWEVER...ANYTHING THAT DEVELOPS OVER THIS REGION WILL POSE A SEVERE THREAT...MAINLY HAIL. HOWEVER...PROGGED SOUNDINGS INDICATE A MID LEVEL DRY LAYER THAT COULD ALSO SUPPORT A WIND THREAT AND WITH THE POTENTIAL FOR BACKED FLOW AT THE SFC THIS EVENING IT IS HARD TO RULE OUT A TORNADIC THREAT. HOWEVER...GIVEN THE DEGREE OF MOISTURE IN PLACE...THE MOST LIKELY HAZARD IN THE CASE OF DEVELOPMENT IS HEAVY RAIN. THE COMBINATION OF THE DEEP MOISTURE FIELD AND ABUNDANT CLOUDS WILL ENSURE A WARM AND HUMID EVENING WITH LOWS IN THE UPPER 60S TO LOW 70S ACROSS MUCH OF THE AREA. LONG TERM...WEDNESDAY THROUGH TUESDAY ANOMALOUSLY STRONG LOW PRESSURE SYSTEM CURRENTLY ANCHORED OVER EASTERN NEBRASKA WILL REMAIN THE PREDOMINANT LARGE SCALE FEATURE OF INTEREST THROUGH AT LEAST THE END OF THE WEEK AS IT ONLY SLOWLY MIGRATES ACROSS THE GREAT LAKES DURING THIS TIME. SOUTHEAST LOWER MI WILL HOLD WITHIN THE EASTERN FLANK OF THIS SYSTEM THROUGH WEDNESDAY NIGHT...MAINTAINING A PERSISTENT BUT SLOWLY WEAKENING WARM CONVEYOR BELT DEFINED BY A DEEPER PLUME OF MOISTURE /AVERAGE PWAT OF 1.5"/. THIS WILL PROVIDE A BACKGROUND THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF SHOWER/THUNDERSTORM DEVELOPMENT. A FOCUSING MECHANISM FOR LARGER SCALE ASCENT REMAINS DIFFICULT TO DEFINE THROUGH MID AFTERNOON...WITH CONVECTIVE INITIATION LIKELY TIED TO A WEAKER MID LEVEL FILAMENT SHEARING OFF THE MAIN LOW AND/OR REMNANT OUTFLOW FROM EARLIER CONVECTION WORKING WITH DIURNAL HEATING. BOUNDARY LAYER CONVERGENCE DOES INCREASE THROUGH THE 21Z-03Z WINDOW AS THE EASTWARD PROPAGATING LEAD TROUGH/FRONTAL BOUNDARY SLIDES THROUGH. ENOUGH FILTERED INSOLATION WILL EXIST BY AFTERNOON TO PUSH HIGHS INTO 80-85F RANGE...YIELDING SBCAPES OF 1200-1800 J/KG. ANY MULTICELL DEVELOPMENT OVERHEAD OR VIA UPSCALE GROWTH FROM THE WEST WILL CARRY A SEVERE RISK SUPPORTED BY 30 KNOTS OF DEEP LAYER SHEAR AND SUFFICIENTLY STEEP LAPSE RATES WEDNESDAY AFTERNOON/EVENING. SCATTERED TO NUMEROUS SHOWERS WILL RESULT FROM THE EFFECTIVE LOWERING OF HEIGHTS AND DEEPENING MASS CONVERGENCE AS THE LOW EASES INTO THE GREAT LAKES THURSDAY AND THURSDAY NIGHT. WHILE THE DEEPER INSTABILITY AXIS WILL NOW RESIDE TO THE EAST...JUST ENOUGH INSTABILITY LINGERS WITHIN THE COLUMN TO SUPPORT AN ISOLATED THUNDER MENTION EARLY THURSDAY. THE GENERAL TREND OF FALLING THICKNESSES IN THE WAKE OF THE OCCLUDED FRONTAL PASSAGE COMBINED WITH CLOUDS/ SHOWERS WILL KEEP HIGHS IN THE 70S ON THURSDAY. UPPER LOW WILL GRADUALLY OPEN UP WHILE LIFTING THROUGH THE REGION ON FRIDAY. FORCED ASCENT ASSOCIATED WITH THE PASSAGE OF THE MAIN VORTICITY CENTER AND WITHIN THE REMNANT CYCLONIC FLOW WILL BRING A LOWER END CHANCE FOR SHOWER DEVELOPMENT...PERHAPS RECEIVING A BRIEF DIURNAL BOOST GIVEN A STEEP LAPSE RATE ENVIRONMENT DURING PEAK HEATING. SLIGHTLY COOLER AIR WILL FUNNEL IN WITH TIME AS THE FLOW VEERS TO WESTERLY...WITH DAYTIME READINGS STRUGGLING TO ACHIEVE LOWER 70S. HEIGHTS GRADUALLY BUILD INTO THE WEEKEND AS THE LONGWAVE TROUGH SHIFTS EAST. BACK END OF THE TROUGH/SHEAR AXIS MAY BE SLOW TO DEPART ON SATURDAY...SUGGESTING INITIAL STAGES OF THE ASSOCIATED THERMAL MODERATION WILL BE LIMITED. PROSPECTS OF MORE SUN WILL ALLOW READINGS TO INCH UP FROM FRIDAY...BUT GENERALLY HOVERING WITHIN THE LOW-MID 70S. MORE NOTEWORTHY WARMING TREND INTO SUNDAY AS 850 MB TEMPERATURES CLIMB BACK INTO DOUBLE DIGITS /HIGHS BACK UP AROUND 80F/. MARINE... EASTERLY WINDS WILL INCREASE TO 15-20 KTS OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD INTO THE CENTRAL GREAT LAKES. IN ADDITION TO ONGOING SHOWER AND THUNDERSTORM DEVELOPMENT OVER NORTHERN LAKE HURON...ADDITIONAL DEVELOPMENT IS EXPECTED ALONG THE SFC FRONT THIS EVENING. WINDS AND THUNDERSTORM CHANCES WILL DECREASE BEHIND THE FRONT LATE THURSDAY INTO FRIDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....BT SHORT TERM...JVC LONG TERM....MR MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 4:05 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 PM EDT TUE JUN 21 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-222015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 405 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE THAT THESE STORMS WILL BE SEVERE BEFORE 10 PM...WITH LARGE HAIL GREATER THAN 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND POSSIBLY AND AN ISOLATED TORNADO. THE GREATEST THREAT IS MAINLY ALONG AND SOUTH OF THE I-96 CORRIDOR. ANY STORMS THAT FORM WILL ALSO HAVE THE POTENTIAL TO PRODUCE EXTREMELY HEAVY DOWNPOURS. STORM MOTION WILL BE TO THE NORTHEAST AT 25 MPH. SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WILL INCREASE IN COVERAGE OVERNIGHT ALONG A WARM FRONT AS IT LIFTS TO THE NORTH. THE MOST WIDESPREAD COVERAGE IS EXPECTED TO BE WEST OF US HIGHWAY 23. ANY STORMS THAT DEVELOP AFTER 10 PM ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS CONTINUE WEDNESDAY THROUGH THURSDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-222015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 405 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WILL INCREASE IN COVERAGE OVERNIGHT ALONG A WARM FRONT AS IT LIFTS TO THE NORTH. THE MOST WIDESPREAD COVERAGE IS EXPECTED TO BE WEST OF US HIGHWAY 23. ANY STORMS THAT DEVELOP AFTER 10 PM ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS CONTINUE WEDNESDAY THROUGH THURSDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 21, 7:14 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 714 PM EDT TUE JUN 21 2011 MIZ083-220015- MONROE- 714 PM EDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TEMPERANCE...MOVING NORTH AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... IDA BY 745 PM EDT... MAYBEE BY 810 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR/CB
Special weather statement, Jun 21, 8:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 818 PM EDT TUE JUN 21 2011 MIZ047-048-053-220115- BAY-MIDLAND-SAGINAW- 818 PM EDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FREELAND...MOVING NORTH AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... AUBURN BY 850 PM EDT... KAWKAWLIN AND LINWOOD BY 915 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR/CB
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:05 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 55 min |
| Jun 21, 8:06 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 21, 8:36 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 22 min |
| Jun 21, 9:02 PM EDT | Flash Flood Warning | DTX | Bay, Midland, Saginaw | 6 hr |
| Jun 21, 9:04 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 56 min |
| Jun 21, 9:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 21, 9:31 PM EDT | Tornado Warning | DTX | Genesee, Saginaw | 33 min |
| Jun 21, 9:44 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Genesee, Saginaw, Tuscola | 76 min |
| Jun 21, 9:59 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 15 min |
| Jun 21, 10:27 PM EDT | Flash Flood Warning | DTX | Genesee, Shiawassee | 5 hr |
| Jun 21, 10:27 PM EDT | Special Marine Warning | DTX | 45 min | |
| Jun 21, 10:40 PM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 4 hr |
| Jun 21, 10:43 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 42 min |
| Jun 21, 10:46 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 49 min |
| Jun 21, 10:48 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jun 22, 4:22 AM EDT | Flash Flood Watch | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more | 15 hr |
| Jun 22, 1:48 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 72 min |
| Jun 22, 1:50 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 85 min |
| Jun 22, 1:56 PM EDT | Special Marine Warning | DTX | 109 min | |
| Jun 22, 2:06 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 69 min |
| Jun 22, 2:09 PM EDT | Special Marine Warning | DTX | 96 min | |
| Jun 22, 2:15 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 46 min |
| Jun 22, 2:36 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 69 min |
| Jun 22, 2:41 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 59 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 63 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 90 min |
| Jun 22, 3:22 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 52 min |
| Jun 22, 3:42 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jun 22, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 93 min |
| Jun 22, 3:53 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 43 min |
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 45 min |
| Jun 22, 4:07 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jun 22, 4:12 PM EDT | Tornado Warning | DTX | Macomb, Saint Clair | 63 min |
| Jun 22, 4:44 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Genesee, Saginaw | 46 min |
| Jun 22, 4:45 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 30 min |
| Jun 22, 4:47 PM EDT | Special Marine Warning | DTX | 58 min | |
| Jun 22, 4:54 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 66 min |
| Jun 22, 5:15 PM EDT | Tornado Warning | DTX | Saint Clair | 15 min |
| Jun 22, 5:22 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 22, 5:30 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 75 min |
| Jun 22, 5:40 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland, Saint Clair | 80 min |
| Jun 22, 5:43 PM EDT | Special Marine Warning | DTX | 107 min | |
| Jun 22, 5:53 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 22, 6:35 PM EDT | Special Marine Warning | DTX | 55 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.